MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RT9ITC-DWC-HP
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4) manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.The device met specification before shipment clinical conclusion: it has been reported that an in-the-canal hearing aid cracked for the second time.There is no allegation of harm in the case.Despite attempts, it has not been possible to gather further information on the case.Investigation of the actual device showed that the crack sits on the part of the hearing aid which is inside the ear canal, and is held together by a rubber tube.The formation of the crack is due to external force being applied to the shell, creating a bending moment, which caused internal stresses to build up in the shell and forming the crack.A dhr review have been completed.No deviation or changes were found during manufacturing of the device.The device met specification before shipment.Clinical conclusion on the case is that there was no harm to the user.Despite testing against requirements for construction, there is still risk that a hearing aid may be damaged and potentially broken due to unexpected external mechanical force beyond typical use.Should a hearing aid break due to mechanical force, there is a possibility that the damage results in the creation of exposed sharp edges.These sharp edges could potentially cause harm in the ear canal, likely only superficial in nature.If the hearing aid is accidentally dropped to the floor and then cracked or shattered into pieces, it is evaluated as very unlikely that the users may get harmed due to sharp corners and edges as the damage itself is obvious to the users.It is evaluated as highly unlikely that the hearing aid would break in the ear unless force from an external source is present when considering the shell thickness of the hearing aid.Further, the user guide includes a caution not to use a broken hearing aid.Risk assessment: this is a generally known risk, mitigations are in place.The risk is considered to be of an acceptable nature.Device investigation concluded: an itc hearing aid was returned due to it having formed a large crack which detached the tip of the hearing.The tip could easily detach from the hearing aid if it were to be worn, which would pose a threat to the patient due.The edges of the crack are very sharp which could irritation and in worse scenarios cut the inside ear, forming wounds.The formation of the crack is due to external force being applied to the shell, creating a bending moment, which caused internal stresses to build up in the shell and forming the crack.The shell thickness is barely within specifications if you account for measurement inaccuracies.Thickening of the shell could make the hearing aid more resistant towards drop and rough handling.Manufacturer's investigation is final.This is a combined (initial and final) report.
 
Event or Problem Description
Estimated date of incident (b)(6) 2023 it was reported that the user's in-the-ear hearing aid had cracked for the second time.Date of awareness: 04th jan 2024: on 04jan2024 the device was received back by manufacturer, and it became apparent that the break on the hearing aid was inside the ear canal, and therefore could lead to a serious injury, if the user were to continue wearing the device.No harm to the user or property has been reported.No further follow up is available.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key18621574
Report Number3005650109-2024-00001
Device Sequence Number2405903
Product Code OSM
UDI-Device Identifier05708296217861
UDI-Public05708296217861
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRT9ITC-DWC-HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown